MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Hyporesponsive to stimuli (2683); Eye Pain (4467)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following a cataract extraction with an intraocular lens (iol) implant procedure, patient experienced halos which obliterated her early evening and night vision.The halos were so big taking over the entire road.She could not see to safely make turns.Though after waiting the appropriate settle-in time suggested by her doctor, halos did not go away.Her eyes felt like they were under water all the time.Additional information was received stating she experienced halos front the start, things felt blurrier and her depth perception was off.The low contrast was disconcerting when driving and she had to buy several pairs of different sunglasses to help provide more contrast.Low light indoors was not good.She had tumbled off a staircase twice because she could not see the last step.She was so disappointed with the outcome of her surgeries.She was hoping that the halos will go away.She was not being able to drive home at night.The halos obliterate the view on the road in the distance growing larger and larger as vehicles get closer.The area of the halo was larger than that of the car, reaching above, below and left and right sides, spilling into her traffic lane.She could not see where to make a left hand turn because of this.The low contrast aspect made the road directly in front of her disappear.Patient experienced headache, tired, eye achy for bright light.First thing in the morning was not so good and if she woke up in the night and pick up a book, its blurry, not blurry like before the surgery, but she put on glasses for bit.Some indoor lights bother her, when she saw sunny windows from inside, she could not reset her eyes there and have to avert.If she move too fast she feel off balance.Her night vision was awful, worse than before surgery.The halos around the lights were terrible.Car headlights, tail lights, blinkers, street lights, traffic lights have huge halos in concentric circles.When in traffic, the distance was obliterated by the glare and size of the halos.She was having difficulty seeing in the distance.She bought two different kind of polarized glasses to see if they would help.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
Additional information was provided in b.6, d.10.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3, h.6 and h.10.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause.The file will be reopened if additional information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stated that there was no improvement in the quality of vision.The lens was explanted and replaced with non-company lens in a secondary procedure.

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15735063
Report Number1119421-2022-02358
Device Sequence Number14167923
Product Code MFK
UDI-Device Identifier00380652418713
UDI-Public00380652418713
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.205
Device Lot Number15335137
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/10/2022
12/14/2022
05/19/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/05/2022
01/10/2023
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale